User Tag List

Likes Likes:  0
Results 1 to 9 of 9

Thread: Just Wondering...Red Spots

  1. #1
    Join Date
    Oct 2016
    Location
    Atlantic Canada
    Posts
    6
    Post Thanks / Like
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)

    Default Just Wondering...Red Spots

    photo(1).jpg

    So, a couple of days ago I noticed that I now have little red spots all over my chest, shoulders, neck, and face. This is not something that is normal for me and I'm wondering if this is just a side-effect of the prednisone or methotrexate, or not? Will definitely speak with Dr, but in the mean time, anyone else get this?

  2. #2
    Join Date
    Oct 2015
    Location
    Ontario
    Posts
    27
    Post Thanks / Like
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)

    Default

    Definitely show your doctor, especially your rheumatologist, as they'll want to know if any new rashes or strange spots have come up. Have you tried any new products recently? Have any allergies?

    I haven't personally experienced that side effect from medication, but I suppose your body could negatively react to the medication in this manner.

    Best of luck.

  3. #3
    Join Date
    Jul 2010
    Location
    see map location
    Posts
    4,127
    Post Thanks / Like
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Default

    Does it itch?
    Knowledge is power! Wisdom is using it to make good decisions!

  4. #4
    Join Date
    Jul 2014
    Posts
    294
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Jane, GPA does have dermatologic manifestations in many cases. You can see photos of the characteristic rash if you google it. I had a rash on one of my lower legs for a while during my first months of treatment. It went away without any specific intervention, i.e. I just kept on with my prednisone and mtx, and it was gone before I had a chance to report it.

  5. #5
    Join Date
    Sep 2013
    Location
    Northern Illinois, USA
    Posts
    795
    Post Thanks / Like
    Mentioned
    3 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by Janish View Post

    So, a couple of days ago I noticed that I now have little red spots all over my chest, shoulders, neck, and face. This is not something that is normal for me and I'm wondering if this is just a side-effect of the prednisone or methotrexate, or not? Will definitely speak with Dr, but in the mean time, anyone else get this?
    Yes, I get them. If they are little red spots that almost look like an abnormal pimple, they are like mine. When I am on pred, even in lowest doses, I get these on my back, forearms, neck, chest and a few on my ankles and calves.
    MikeG-2012

    "You never know how strong you are until being strong is the only choice you have"


  6. #6
    Join Date
    Nov 2010
    Location
    ~46N1165W
    Posts
    1,900
    Post Thanks / Like
    Mentioned
    20 Post(s)
    Tagged
    0 Thread(s)

    Default

    I have those bloody damn things too! They don't hurt or itch or anything, but are quite annoying.... I asked my PCP about them and he was unconcerned. I'm coming off pred and should be totally off by the end of the year. I'll be anxious to see if they disappear once I'm off pred.
    Wegener's (​GPA )- dx Apr10, Granulomatous Hypophysitis - dx Apr10, Diaphragmatic Paralysis - dx Feb16, Bradycardia - dx Dec16. (my story)
    Forum Member Map -- world map for you to put a stickpin of where you are located....

  7. #7
    Join Date
    Nov 2015
    Posts
    352
    Post Thanks / Like
    Mentioned
    5 Post(s)
    Tagged
    0 Thread(s)

    Default

    Google petechia and purpura - those are some skin spots that I have seen mentioned. I have had petechia and am usually on the look out for purpura. The occurred when I started prednisone and had had Rituxin but well before starting MTX

  8. #8
    Join Date
    Oct 2010
    Location
    The Netherlands
    Posts
    479
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by Middlesista View Post
    Google petechia and purpura - those are some skin spots that I have seen mentioned.
    I googled them, and I think it's hard to see the difference between the two.
    Stiil I recognize it too. From time to time I have a few small red spots on my arms. Two or three on both of them. They always disappear after a while, and don't ache or itch eather.
    Living with WG/GPA since june 2010...

  9. #9
    Join Date
    Jul 2014
    Posts
    294
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Dermatologic Manifestations of Granulomatosis With Polyangiitis (Wegener Granulomatosis): Granulomatosis with Polyangiitis, Types of Skin Involvement, Histopathological Findings

    There are different types of dermatologic presentations with GPA, some of them quite nasty. The little lesions I had on my leg during initial treatment looked similar to those in the photo Jane attached. They were not painful and did not itch or ooze, and went away before I was able to consult with a doc about them. They have not returned. Of course I don't know if they were directly related to disease activity or a side effect of treatment.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •